MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD FEMORAL/TIBIAL IMPACTOR; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. VANGUARD FEMORAL/TIBIAL IMPACTOR; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: the reported event occurred in mexico.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during knee arthroplasty that while the surgeon was impacting the femoral implant with the femoral/tibial impactor, the polyethylene impactor head fractured in two (2).Upon collection of the fractured pieces, it was identified that the screw from the impactor could not be located.After a thorough search for the screw was conducted, the surgeon discovered that the impactor screw had become lodged within the medullary canal of the patient's femur.The procedure was completed with the retained screw.There is no plan to remove the screw at this time.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d4, g3, g6, h2, h3, h4, h6, h11.H6 - component code - proposed code is mechanical (g04) - impactor.The product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d4, g3, h2, h3, h6.The following section was corrected: d4, h4, h6 (impact code).The reported event was confirmed via device evaluation.Visual inspection of the returned device identified signs of use (nicks, cracks, tool marks) and confirmed the pad is fractured.Not all fractured pieces were returned.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report at this time.

Brand Name
VANGUARD FEMORAL/TIBIAL IMPACTOR
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21525942
Report Number0001825034-2025-00552
Device Sequence Number15857806
Product Code HWA
UDI-Device Identifier00880304349926
UDI-Public(01)00880304349926(10)Z19E2023
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-486201
Device Lot NumberZ19E2023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer05/19/2025
06/13/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/20/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient Weight80 KG